Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Chopper

Member
  • Content Count

    19
  • Joined

  • Last visited

Community Reputation

16 Neutral

About Chopper

  • Rank
    New Member

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. 1% hydrocortisone cream (not gel) was a life-saver for me. I bought Cortizone 10 and applied it to the cracks at the corners of my mouth (morning and night). They healed within three days. Nothing else (e.g., Aquaphor, Vaseline, etc.) worked at all. After the initial healing, I only applied it when I felt the corners of my mouth were getting dry enough to crack (they'd start to feel kinda sticky) and stopped a couple days later when they felt fine again. This proactive application prevented
  2. I used Hydrocortisone (Cortaid 10) on the corners of my mouth to heal the deep cracks from Accutane. It was a life saver!! I highly recommend it. My derm OKed it and I didn't have to use it that often, so I wasn't worried about the thinning-skin issue. I think I remember applying it twice a day for three days and that was all that was necessary to heal the existing cracks. Then I'd use it probably once a week when I could feel the corners getting dry and sticky, as a preventative measure.
  3. My oil came back a couple months after I finished my course. A much milder from of my acne came back a couple months after the oil did. I've been off Accutane for about 6 months now and have had oily skin and very mild acne since about 4 months post-Accutane. I was completely clear for the last 3 months of my 4 month course. I want to say my skin is oilier than it was pre-Accutane, but it might be partly because I never moisturized before Accutane, but I have continued moisturizing (with Cer
  4. I'm female, 34 yrs old, had moderate to severe non cystic acne for 17 yrs, and weigh ~64 kg - I started at 80 mg/day and stayed at that dosage for my entire four month course. The side effects (dry everything, hair thinning, joint soreness, increased healing time) were manageable, with the dry lips being the most annoying for me. I was ready to be done after 4 months, so I was happy to be on a higher dosage for a shorter amount of time. I did not have an IB and was mostly clear by the end of
  5. I had Blue Shield of California and they covered my Accutane no problem. I know they're different from Blue Cross of California, but I thought they had very similar coverage. Good luck!
  6. I just read Willa's post and my experience was very similar, so I decided to finally post my Accutane experience. I'm a 33 yr old female and struggled with moderate facial acne with a noticeable hormonal component since I was 16/17 yrs old. The only treatment that seemed to work was antibiotics, but I always hated the thought of being on long-term antibiotics, and whenever I quit taking them my acne came back. I just decided to live with it for 16 yrs, until winter 2009 when my back exploded
  7. Oops, I meant to write 1% Hydrocortisone ointment, not 10%. Anyway, if the soap and vaseline is working, then by all means, stick with it. Everyone's body reacts differently to treatment. I hadn't tried anything else before I tried the Cortizone 10, aside from just applying copious amounts of Aquaphor to the cracks, which didn't help. Since the Cortizone 10 worked so well, I never tried anything after that. Hope you and your derm get it sorted out! I would say that angular cheilitis was th
  8. I went through the same angular cheilitis hell. The only thing that helped mine was applying a 10% Hydrocortisone gel (I bought Cortizone 10 ointment). Not sure if the creams work just as well, but my derm told me to use a gel if I could find one. Within a couple of days, the cracks had healed! I applied it several times a day until all of the irritation was gone. Then I applied it proactively when I thought I could feel another bout of cracked corners coming on. Once I started using the C
  9. I should add a disclaimer that I am not suggesting everyone should start out at a high dose, I'm just relating my experience. I'm sure my side-effects would have been less severe had I started lower. And I don't want to downplay the side effects either. The lips were, by far, the most annoying, but it seems everyone gets those. The joint soreness, back pain, and muscle stiffness was the most worrisome, since my work requires significant physical activity. It wasn't so bad that I was laid up
  10. I have three more days left of my first (and hopefully only) course. I weigh 64kg and my derm started me on 80mg/day, which freaked me out at first, but when she explained that she liked to "hit it hard in the beginning" in hopes of a shorter course and little or no IB, I jumped on board. She said if the side effects became too much to handle, she could easily lower my dosage. Indeed, I had no IB, and my skin began to improve a couple weeks in and I was mostly clear by the end of the first mo
  11. Had moderate persistent acne on the face for 16 years and finally had enough when my back broke out with literally a hundred-ish pimples/cysts last winter. I'm now ending my fourth and hopefully final month of 80mg/day of Accutane. And of course I wish I had taken the plunge sooner. Dry lips, thinning hair, and joint pain for four months is a small price to pay. Even if those side-effects don't completely go away once I'm off Accutane, it will still be worth it.
  12. Yes, it seems to be a common side effect. Buy some 1% hydrocortisone cream (I use Cortizone 10) and apply it to the corners of your mouth at night. You can apply it during the day, as well, you'll just look a little greasy around your mouth. It absolutely saved me! My angular cheilitis got really bad during my second month, but I haven't had a problem since I began using the hydrocortisone (I'm now at the end of my fourth month). I haven't been applying the cream non-stop this whole time, j
  13. I noticed mine about 6 wks in, but that was probably because that's when I decided to start working out again. Oh MAN, is it noticeable! Tolerable with ibuprofen, but discouraging because it makes me feel weak. I don't notice it unless I've engaged in moderate physical activity, though.
  14. Hey everyone, I just wanted to share my experience with trying to combat painful, annoying, and persistent cracks to the corners of my mouth (technically called angular cheilitis). My derm told me to slather Aquafor on my lips and the corners of my mouth, but no matter how much and how frequently I applied it, the cracks were extremely slow to heal. When one side would be almost healed (after WEEKS), the other would start up...and it looked abs
×